Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 21, 2017, 9:09 AM CDT for Phelps County, Missouri. It took effect at Apr 23, 2017, 4:00 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 9:09 AM CDT (14:09 UTC)
- In effect from
- Apr 23, 2017, 4:00 PM CDT
- Expired
- Apr 24, 2017, 8:12 PM CDT
- In force
- 28 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Phelps County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River at Jerome (JRMM7). The gauge peaked at 12.04 ft at Apr 23, 2017, 8:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
234
WGUS43 KSGF 211409
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
909 AM CDT Fri Apr 21 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County.
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
Gasconade River at Jerome affecting Phelps County.
.This warning is based on future forecast precipitation amounts of
2 to 3 inches during the next 24 hours near the river basin(s).
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC169-220209-
/O.NEW.KSGF.FL.W.0012.170422T2100Z-170423T0645Z/
/RBXM7.1.ER.170422T2100Z.170423T0000Z.170423T0045Z.NO/
909 AM CDT Fri Apr 21 2017
For the Roubidoux Creek Near Waynesville.
* At 8:30 AM Friday The stage was 2.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
afternoon and continue to rise to near 7.1 feet by tomorrow
evening. The river will fall below flood stage by tomorrow evening.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
in Waynesville flood.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Roubidoux Creek
Waynesville 7 2.2 Fri 08 AM 5.6 5.4 3.8
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$
MOC169-220209-
/O.NEW.KSGF.FL.W.0013.170422T1146Z-170424T0749Z/
/BIGM7.1.ER.170422T1146Z.170423T0600Z.170424T0149Z.NO/
909 AM CDT Fri Apr 21 2017
For the Big Piney below Fort Leonard Wood East Gate.
* At 8:31 AM Friday The stage was 3.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
morning and continue to rise to near 13.5 feet by early Sunday
morning. The river will fall below flood stage by Sunday evening.
* Impact...At 14.0 feet...Water at the lower TA 250 Training Ground is
two feet deep.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 3.1 Fri 09 AM 8.1 12.8 5.4
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-220209-
/O.NEW.KSGF.FL.W.0014.170423T2100Z-170425T0112Z/
/JRMM7.1.ER.170423T2100Z.170424T0000Z.170424T0112Z.NO/
909 AM CDT Fri Apr 21 2017
For the Gasconade River at Jerome.
* At 8:45 AM Friday The stage was 3.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by Sunday
afternoon and continue to rise to near 15.1 feet by Sunday evening.
The river will fall below flood stage by Sunday evening.
* Impact...At 15.0 feet...Minor flooding begins near the gage site.
Flood waters reach the lower edge of the concrete building where
the gage equipment is located.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Jerome 15 3.4 Fri 09 AM 6.9 13.8 14.4
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$1 follow-up statement
741
WGUS83 KSGF 220056
FLSSGF
Flood Statement
National Weather Service Springfield MO
756 PM CDT Fri Apr 21 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
Gasconade River at Jerome affecting Phelps County
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall earlier today and additional rainfall expected tonight will
result in rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-221556-
/O.EXT.KSGF.FL.W.0013.170422T1257Z-170424T0656Z/
/BIGM7.1.ER.170422T1257Z.170423T0600Z.170424T0056Z.NO/
756 PM CDT Fri Apr 21 2017
...For the Big Piney below Fort Leonard Wood East Gate...
* At 7:00 PM Friday The stage was 3.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 12.8 feet by early Sunday morning. The river will
fall below flood stage by Sunday evening.
* Impact...At 14.0 feet...Water at the lower TA 250 Training Ground is
two feet deep.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 3.2 Fri 07 PM 12.2 5.6 4.3
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC169-220126-
/O.CAN.KSGF.FL.W.0012.000000T0000Z-170423T0645Z/
/RBXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 PM CDT Fri Apr 21 2017
The Flood Warning has been cancelled for The Roubidoux Creek Near
Waynesville.
* At 7:30 PM Friday The stage was 2.2 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will crest below flood stage at 6.5 feet
tomorrow evening.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
in Waynesville flood.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Roubidoux Creek
Waynesville 7 2.2 Fri 07 PM 5.7 4.1 3.5
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$
MOC161-220126-
/O.CAN.KSGF.FL.W.0014.000000T0000Z-170425T0112Z/
/JRMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 PM CDT Fri Apr 21 2017
The Flood Warning has been cancelled for The Gasconade River at
Jerome.
* At 6:45 PM Friday The stage was 3.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.4 feet
Sunday evening.
* Impact...At 15.0 feet...Minor flooding begins near the gage site.
Flood waters reach the lower edge of the concrete building where
the gage equipment is located.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Jerome 15 3.5 Fri 07 PM 12.5 13.1 9.6
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 21, 7:21 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 21, 7:21 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
721 AM CDT Fri Apr 21 2017
.SYNOPSIS...
Issued at 305 AM CDT Fri Apr 21 2017
As a stationary frontal boundary sits just south of our region
through late tonight and into early Saturday, waves of rainfall
will continue to develop across the central plains and push
through our area. With each round of rainfall, flooding concerns
will gradually increase, especially south of the HWY 54 corridor.
Gradual clearing can be expected by late weekend and into early
next week. After a few days of pleasant weather early to midweek,
more unsettled weather is anticipated.
&&
.SHORT TERM...(Today through Saturday)
Issued at 305 AM CDT Fri Apr 21 2017
Showers and a few embedded thunderstorms have developed across
southeast Kansas and the Missouri Ozarks early this morning. This
activity is forecast to continue to develop/expand eastward
through the morning. A series of upper level disturbances should
keep precipitation going through much of the day. A less subtle
wave will then eject from the Rockies and into the southern plains
this afternoon. There may be a very slight break in the rainfall
late morning/early afternoon (respectively), however, with the
evolution of the waves, think that any break will be short-lived
before additional showers and storms develop/expand into the
region from the west.
From a severe weather standpoint, there will be just enough
elevated instability and wind shear or a hail/gusty wind threat,
however, the main story with this storm system will likely be the
potential for flooding (see below).
Eventually, a surface low with its parent mid level wave will
shift eastward during the morning Saturday. This should push the
heavier rain off to the east. Although much of the heavier
rainfall moves east, we will still be left with some light rain
showers/drizzle. It will also be noticeably cooler with some
locations not even getting above 50 degrees.
In terms of storm totals, most short term and global guidance have
increased amounts across the I44 corridor. Went ahead and added
Bourbon and Vernon Counties to the Flood Watch due to receiving
around an inch of rain yesterday with an additional 1-2 expected
up that way before all said and done. Around the I44 corridor and
especially south, think rainfall amounts of 2-4" with locally
higher amounts (say 5") is still reasonable. With soils becoming
quickly saturated (if not already) flooding concerns will grow
with each wave of heavier rainfall through today and especially
into the evening/overnight tonight.
.LONG TERM...(Saturday night through Thursday)
Issued at 305 AM CDT Fri Apr 21 2017
Precipitation and eventually clouds should slowly start to
decrease as the pesky late week system continues to exit stage
right by Sunday. Upper level ridging is then expected to build over
our area next week. This will allow temperatures to warm back
into the normal range after a below average weekend.
The weather once again turns unsettled mid to late week next week
as another series of mid level waves move from the southern
plains and into our region. At this time, timing and exact impact
of each wave are still difficult to resolve, however, this looks
to be a decent opportunity of more showers and thunderstorms
through perhaps early next weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 653 AM CDT Fri Apr 21 2017
An area of rain and embedded thunderstorms will continue across
southern Missouri early this morning. Additional rounds of showers
and thunderstorms will then impact the area from later this
morning into tonight. MVFR and local IFR conditions can be
expected around storms. IFR will become more prevalent from this
afternoon into tonight.
Surface winds will increase and become gusty out of the east from
this afternoon into tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday morning for MOZ066-077>082-088>098-
101>106.
KS...Flood Watch through Saturday morning for KSZ073-097-101.
&&
SYNOPSIS...Frye
SHORT TERM...Frye
LONG TERM...Frye
AVIATION...SchaumannHazardous weather outlook, Apr 21, 8:54 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 854 AM CDT Fri Apr 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221400- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 854 AM CDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail Risk. Elevated Flooding Risk. Elevated Lightning Risk. DISCUSSION... Moderate to heavy rain and scattered thunderstorms will impact the outlook area today. Heavy rainfall will become more widespread this afternoon and evening. Storm total rainfall will range from two to four inches through Saturday with localized amounts near five inches. The excessive rainfall will result in elevated risk for flooding of streams, poor drainage areas, low water crossings and main stem rivers. In addition to the flooding risk, a strong storm or two with hail may develop along the Arkansas border this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Residual flooding will be possible during much of the day Saturday from heavy rainfall on Friday. Our next storm system will set up across the central plains by mid week next week. Additional showers and thunderstorms will be possible during this timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 21, 7:53 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD RACINE 36.90N 94.53W
04/21/2017 NEWTON MO 911 CALL CENTER
WATER OF UNKNOWN DEPTH OVER LOW WATER
CROSSING JUST SOUTH OF RACINE ON STATE
HIGHWAY CC. ROAD IS NOT CLOSED.
&&
BURCHFIELDLocal storm report, Apr 21, 7:57 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 1 W NEOSHO 36.87N 94.38W
04/21/2017 NEWTON MO 911 CALL CENTER
W SPRING ST BETWEEN VALLEY ST AND S NEOSHO
BLVD IN NEOSHO CLOSED DUE TO FLOOD WATER.
THIS IS A TYPICAL FLOOD SPOT.
&&
BURCHFIELDLocal storm report, Apr 21, 9:06 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD MCDOWELL 36.82N 93.79W
04/21/2017 BARRY MO DEPT OF HIGHWAYS
STATE HIGHWAY C IS CLOSED BOTH DIRECTIONS AT
FLAT CREEK DUE TO FLOODING.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:36 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 21, 5:45 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 8 hr |
| Apr 21, 8:25 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Shannon | 12 hr |
| Apr 21, 8:32 AM CDT | River Flood Warning | SGF | McDonald | 65 hr |
| Apr 21, 8:56 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Apr 21, 8:56 AM CDT | River Flood Warning | SGF | Bates, Vernon | 6 days |
| Apr 21, 8:56 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 21, 9:09 AM CDT | River Flood Warning | SGF | Pulaski | 41 hr |
| Apr 21, 9:09 AM CDT | River Flood Warning | SGF | Pulaski | 66 hr |
| Apr 21, 9:13 AM CDT | Flash Flood Warning | SGF | Jasper | 12 hr |
| Apr 21, 9:16 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 12 hr |
| Apr 21, 10:16 AM CDT | River Flood Warning | SGF | Stone | 62 hr |
| Apr 21, 10:17 AM CDT | Areal Flood Warning | SGF | Barton | 12 hr |
| Apr 21, 10:40 AM CDT | Flash Flood Warning | SGF | Lawrence | 12 hr |
| Apr 21, 11:00 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone, Taney | 12 hr |
| Apr 21, 11:53 AM CDT | Areal Flood Warning | SGF | Cedar, Dade, Polk, Vernon | 12 hr |
| Apr 21, 1:07 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark | 12 hr |
| Apr 21, 1:54 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Shannon, Texas, Webster, Wright | 12 hr |
| Apr 21, 2:28 PM CDT | River Flood Warning | SGF | Jasper | 55 hr |
| Apr 21, 2:28 PM CDT | River Flood Warning | SGF | Jasper | 3 days |
| Apr 21, 6:19 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 12 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.